The Annals of Mathematical Statistics

Maximum Likelihood Estimation of a Unimodal Density, II

Edward J. Wegman

Full-text: Open access

Abstract

This paper is a sequel to the earlier paper, "Maximum Likelihood Estimation of a Unimodal Density Function." The MLE of a unimodal density with unknown mode is shown to agree, for sufficiently large $n$ and on certain regions, with the MLE of a unimodal density with known mode. The asymptotic distributions of the MLE's then agree. Also a geometrical interpretation of the MLE of a unimodal density with unknown mode is given.

Article information

Source
Ann. Math. Statist., Volume 41, Number 6 (1970), 2169-2174.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177696724

Digital Object Identifier
doi:10.1214/aoms/1177696724

Mathematical Reviews number (MathSciNet)
MR267681

Zentralblatt MATH identifier
0223.62036

JSTOR
links.jstor.org

Citation

Wegman, Edward J. Maximum Likelihood Estimation of a Unimodal Density, II. Ann. Math. Statist. 41 (1970), no. 6, 2169--2174. doi:10.1214/aoms/1177696724. https://projecteuclid.org/euclid.aoms/1177696724


Export citation